MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G34874
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: urology operational manager.Device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a ureteroscopy with laser, the inner stylet of a flexor parallel ureteral access sheath and dilators set split early, and another manufacturer's wire "popped off".The device was placed via rapid technique and advanced without difficulty when the failure occurred.The release of the wire was abrupt and occurred before the stylet was removed from the sheath.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to the occurrence.According to the initial reporter, the patient did not experience any adverse effect.
 
Additional Manufacturer Narrative
Event summary as reported, during a ureteroscopy with laser, the inner stylet of a flexor parallel ureteral access sheath and dilators set split early, and another manufacturer's wire "popped off".The device was placed via rapid technique and advanced without difficulty when the failure occurred.The release of the wire was abrupt and occurred before the stylet was removed from the sheath.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to the occurrence.According to the initial reporter, the patient did not experience any adverse effect.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection and functional test of the device were conducted during the investigation.The device was returned for investigation in an opened, labeled package.A visual inspection of the split did not observe any damage or defects.The split from the skive to the end hole was not separated.A 0.035" wire guide was inserted, it did not come through the split easily.A document-based investigation evaluation was performed.No related non-conformances were recorded.No additional complaints were received for this product lot.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which caution, ¿during placement, the likelihood of the device slipping off the wire guide increases if a soft wire guide is used.A stiff wire guide is required for best performance.¿ the information supplied by the user stated another manufacturer's wire guide was used.As the physical characteristics of the wire guide are not known, it could not be determined if the wire guide was considered a stiff or soft wire guide.Based on the available information, cook has concluded that the cause of the event could not be determined.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15073900
Report Number1820334-2022-01244
Device Sequence Number5541516
Product Code FED
UDI-Device Identifier00827002348745
UDI-Public(01)00827002348745(17)240309(10)13808851
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2024
Device Model NumberG34874
Device Catalogue NumberFUS-107045-P
Device Lot Number13808851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date10/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC .035 SENSOR WIRE
Patient SexUnknown